Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 12, 2007, 4:32 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2007, 4:32 PM MDT (22:32 UTC)
- Expired
- May 12, 2007, 4:57 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122232 SVRCYS NEC045-165-122300- /O.NEW.KCYS.SV.W.0022.070512T2232Z-070512T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 432 PM MDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF CHADRON... NORTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 500 PM MDT * AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR AGATE DAM RESERVOIR...OR ABOUT 27 MILES WEST OF CHADRON...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLF BUTTE...CHADRON AIRPORT AND ISINGLASS BUTTES IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4297 10374 4280 10353 4276 10285 4297 10288 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 122246 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 446 PM MDT SAT MAY 12 2007 NEC165-122256- /O.CAN.KCYS.SV.W.0022.000000T0000Z-070512T2300Z/ SIOUX NE- 446 PM MDT SAT MAY 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SIOUX COUNTY IS CANCELLED... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4299 10348 4277 10345 4276 10285 4297 10288 $$ NEC045-122300- /O.CON.KCYS.SV.W.0022.000000T0000Z-070512T2300Z/ DAWES NE- 446 PM MDT SAT MAY 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHERN DAWES COUNTY... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WOLF BUTTE...OR ABOUT 25 MILES NORTHWEST OF CHADRON...MOVING NORTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHADRON AIRPORT AND ISINGLASS BUTTES REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4299 10348 4277 10345 4276 10285 4297 10288 $$ GRIFFITH
000 WWUS55 KCYS 122257 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT SAT MAY 12 2007 NEC045-122306- /O.CAN.KCYS.SV.W.0022.000000T0000Z-070512T2300Z/ DAWES NE- 456 PM MDT SAT MAY 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAWES COUNTY IS CANCELED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER CONSIDERED SEVERE THEREFORE THE WARNING HAS BEEN CANCELED. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AT THIS TIME. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4299 10348 4277 10345 4276 10285 4297 10288 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:11 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 12, 3:11 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT SAT MAY 12 2007 .SHORT TERM...TONIGHT THROUGH MONDAY... DEALING WITH AFTERNOON CONVECTION ALONG AND EAST OF THE LARAMIE RANGE...BUT INSTABILITY WILL DRASTICALLY DECREASE AFTER SUNSET...SO WILL END POPS BY MIDNIGHT. UPPER RIDGE CONTINUES TO SLIDE EAST OVERNIGHT AS THE NEXT SYSTEM CRANKS UP OFF PAC NW COAST. DESPITE HEIGHT FALLS ON SUNDAY...THE TEMPS WILL BE SIMILAR IF NOT WARMER GIVEN THE DOWNSLOPE FLOW MATERIALIZATION AS THE LOW AHEAD OF THE AFOREMENTIONED SYSTEM SLIDES ACROSS MONTANA. AFTERNOON INSTABILITY ON SUNDAY WILL BE WIDESPREAD...WITH LESS CONVECTIVE INHIBITION...SO HAVE REFLECTED AN ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS ACROSS THE FORECAST AREA PRETTY MUCH UNIFORMLY GIVEN THE BROAD INSTABILITY. THINGS GET INTERESTING ON MONDAY AS THE ASSOCIATED FRONT APPROACHES THE REGION. THE GFS AND NAM HAVE COME CLOSER TOGETHER ON FROPA TIMING AGREEING ON MIDDAY MONDAY. HAVE REDUCED MONDAY TEMPS TO ACCOMMODATE THE FASTER FROPA. THIS IS A DYNAMIC TIME OF DAY FOR THIS TO OCCUR...WITH PLENTIFUL HEATING AND UPSLOPE FLOW AS THE UPPER TROUGH MOVES ACROSS WYOMING AND WESTERN NEB. RAIN AND THUNDER SHOULD BEGIN TO SPREAD ACROSS THE PLAINS AND LARAMIE RANGES THROUGH THE DAY WITH STIFF NORTH WINDS. SHOULD BE A RAW AFTERNOON. HAVE INCREASED POPS TO TREND UPWARD. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE PERIOD BEGINS WITH THE AFOREMENTIONED SURFACE COLD FRONT THROUGH THE CWA. WEAK INSTABILITY WILL REMAIN ACROSS MAINLY ACROSS THE WESTERN MOUNTAINS OF THE CWA MONDAY EVENING PRODUCING SOME ISOLD SHOWERS AND THUNDERSTORMS. THIS WILL FADE QUICKLY AFTER MIDNIGHT WITH LOSS OF SFC HEATING. INCREASINGLY STABLE AIR WILL WORK INTO THE CENTRAL AND EASTERN ZONES ON TUESDAY BEHIND THE COLD FRONT. THIS WILL YIELD THE COOLEST DAY OF THE PERIOD WITH AFTERNOON HIGHS REACHING GENERALLY INTO THE LOW 60S ACROSS LOWER ELEVATION LOCATION. LI VALUES IN EXCESS OF 4C WILL BE COMMON IN AREAS EAST OF THE LARAMIE RANGE. SOME INSTABILITY WILL REMAIN ACROSS FAR WRN MOUNTAINS...SO HAVE MAINTAINED ISOLD POPS THERE ON TUESDAY. AN INCREASINGLY DIRTY RIDGE WILL BUILD OVER THE CWA BY WEDNESDAY. THE GFS DEPICTS A WEAK SHORTWAVE MOVING ACROSS NORTHERN COLORADO. AS A RESULT...ISOLATED POPS ARE WARRANTED ON WEDNESDAY FOR FAR WRN ZONES. SFC LEE TROFING DEVELOPS BY THURSDAY...ALLOWING MORE SUBSTANTIAL MOISTURE ADVECTION IN RETURN FLOW UP THE FRONT RANGE. INSTABILITY VALUES RETURN WITH THE ADDITION OF MOISTURE WITHIN THE BOUNDARY LAYER. ISOLATED CONVECTION IS EXPECTED ACROSS THE ENTIRE CWA. A REPEAT AFTERNOON AND EVENING...PRIMARILY MOUNTAIN CONVECTION IS EXPECTED ON FRIDAY. HAVE MAINTAINED A DRY FORECAST FOR SATURDAY CURRENTLY...BUT MAY NEED TO ADD POPS IF PROGD INSTABILITY VALUES PERSIST. POPS WILL BE DRIVEN BY DIURNAL DESTABILIZATION...SO DO NOT ANTICIPATE MUCH IF ANY ACTIVITY BETWEEN 06Z AND 18Z. TEMPERATURES WILL WARM BACK INTO THE 70S ON WEDNESDAY AND TO NEAR 80 FOR THE REST OF THE WEEK. && .AVIATION...VFR THROUGH SUNDAY...EXCEPT FOR ISOLATED THUNDERSTORMS PRIMARILY ALONG AND EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....HAHN
Hazardous weather outlook, May 12, 10:00 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT SAT MAY 12 2007 NEZ001>003-WYZ059>069-131130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- 458 AM MDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. THE STRONGER STORMS MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS SUNDAY...MONDAY AND THURSDAY...AND PRIMARILY OVER THE SOUTHERN MOUNTAINS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-WYZ070-131130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PINE BLUFFS- 1000 AM MDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY...THEN AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.